Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Friday, November 23, 2007

Help?

I'm ready to accept any input here. Kind of a personal problem, but very uncomfortable. The combination of meds I'm on all claim constipation as a major side effect, and I'm on a lot of meds and high doses of most of them. It is also a symptom of hypothyroidism, which I have thanks to lithium. Ever since my Seroquel dose hit a certain level I've been at war. I'm taking Colace, 200 mg per day, per my psychiatrist. I have tried a few supposed home remedies that I either knew from working with the elderly who are often very focused on this same thing, or from the internet. I've pumped enough fiber into my diet that I might as well have taken up eating paper. I tried benefiber powder; that gave me a night full of cramps and pain. Nothing works.

I'm very uncomfortable and my belly is really distended; it looks about 6 months pregnant and I'm not pregnant at all. Even leaning forward to tie my shoe is painful. I already drink way more water than required.

I have a doctor appt. for this but it's not until the first week of December. I'm willing to listen to any ideas, old wives tales, etc. I may not try it, but I'll listen.

Thanks.

1 comment:

Sarah Gee said...

I love the blogosphere ... we can talk about poop with our friends! :)

Try elevating your feet when you're trying to poop, sometimes that helps.

Have you tried a cup of very strong coffee? That gets me going if I really need it. Even decaf coffee works I think.

They make tea that helps with constipation that you might want to look for, too.

Don't strain, and maybe just hang out on the pot for a while ... <--- had to stop because she realized she sounds just like her mom.